Alert archive / Ohio / Frost Advisories in 2016

Frost Advisory 7, NWS Wilmington, OH

October 24, 201615 counties in Ohio

NWS Wilmington, OH issued this frost advisory at Oct 24, 2016, 1:26 PM EDT for 15 counties in Ohio. It took effect at Oct 25, 2016, 3:00 AM EDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Oct 24, 2016, 1:26 PM EDT (17:26 UTC)
In effect from
Oct 25, 2016, 3:00 AM EDT
Expired
Oct 25, 2016, 9:00 AM EDT
In force
6 hr
Issued by
NWS Wilmington, OH

Counties Auglaize County, OH, Champaign County, OH, Delaware County, OH, Fairfield County, OH, Franklin County, OH, Hardin County, OH, Hocking County, OH, Licking County, OH, Logan County, OH, Madison County, OH, Mercer County, OH, Pickaway County, OH, Ross County, OH, Shelby County, OH, Union County, OH

The radar

The Cincinnati radar (KILN), 84 km from the middle of the area, began a volume at 17:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 5.4 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2016-10-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2016-10-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1014 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
111 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

303 
WWUS71 KILN 241726
NPWILN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON OH
126 PM EDT MON OCT 24 2016

OHZ046-055-056-064-065-073-074-250130-
/O.NEW.KILN.FR.Y.0007.161025T0700Z-161025T1300Z/
DELAWARE-FRANKLIN OH-LICKING-PICKAWAY-FAIRFIELD-ROSS-HOCKING-
INCLUDING THE CITIES OF...DELAWARE...COLUMBUS...NEWARK...
CIRCLEVILLE...LANCASTER...PICKERINGTON...CHILLICOTHE...LOGAN
126 PM EDT MON OCT 24 2016

...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM EDT TUESDAY.

* TEMPERATURES...LOWS IN THE MID 30S. HIGHS IN THE MID 50S.

* IMPACTS...SENSITIVE PLANTS LEFT OUTDOORS AND UNPROTECTED MAY 
  BE DAMAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PROTECT FROST SENSITIVE PLANTS BY BRINGING THEN INDOORS OR
COVERING THEM WITH LAYERS OF NEWSPAPERS OR BLANKETS. THOSE WITH
AGRICULTURAL INTERESTS ARE ADVISED TO PROTECT TENDER VEGETATION. 

&&

$$
4 follow-up statements
896 
WWUS71 KILN 242002
NPWILN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON OH
402 PM EDT MON OCT 24 2016

OHZ046-055-056-064-065-073-074-250415-
/O.CON.KILN.FR.Y.0007.161025T0700Z-161025T1300Z/
DELAWARE-FRANKLIN OH-LICKING-PICKAWAY-FAIRFIELD-ROSS-HOCKING-
INCLUDING THE CITIES OF...DELAWARE...COLUMBUS...NEWARK...
CIRCLEVILLE...LANCASTER...PICKERINGTON...CHILLICOTHE...LOGAN
402 PM EDT MON OCT 24 2016

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM EDT
TUESDAY...

* TEMPERATURES...LOWS IN THE MID 30S.

* IMPACTS...SENSITIVE PLANTS LEFT OUTDOORS AND UNPROTECTED MAY 
  BE DAMAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PROTECT FROST SENSITIVE PLANTS BY BRINGING THEN INDOORS OR
COVERING THEM WITH LAYERS OF NEWSPAPERS OR BLANKETS. THOSE WITH
AGRICULTURAL INTERESTS ARE ADVISED TO PROTECT TENDER VEGETATION.

&&

$$
886 
WWUS71 KILN 250130
NPWILN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON OH
930 PM EDT MON OCT 24 2016

OHZ026-034-035-043>045-052-054-250930-
/O.EXA.KILN.FR.Y.0007.161025T0700Z-161025T1300Z/
HARDIN-MERCER-AUGLAIZE-SHELBY-LOGAN-UNION OH-CHAMPAIGN-MADISON-
INCLUDING THE CITIES OF...KENTON...ADA...CELINA...COLDWATER...
WAPAKONETA...ST. MARYS...SIDNEY...BELLEFONTAINE...MARYSVILLE...
URBANA...LONDON...WEST JEFFERSON...PLAIN CITY
930 PM EDT MON OCT 24 2016

...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM EDT TUESDAY.

* TEMPERATURES...LOW TEMPERATURES EARLY TUESDAY MORNING WILL BE IN
  THE MID 30S.

* IMPACTS...SENSITIVE PLANTS LEFT OUTDOORS AND UNPROTECTED MAY BE
  DAMAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PROTECT FROST SENSITIVE PLANTS BY BRINGING THEN INDOORS OR
COVERING THEM WITH LAYERS OF NEWSPAPERS OR BLANKETS. THOSE WITH
AGRICULTURAL INTERESTS ARE ADVISED TO PROTECT TENDER VEGETATION.

&&

$$

OHZ046-055-056-064-065-073-074-250930-
/O.CON.KILN.FR.Y.0007.161025T0700Z-161025T1300Z/
DELAWARE-FRANKLIN OH-LICKING-PICKAWAY-FAIRFIELD-ROSS-HOCKING-
INCLUDING THE CITIES OF...DELAWARE...COLUMBUS...NEWARK...
CIRCLEVILLE...LANCASTER...PICKERINGTON...CHILLICOTHE...LOGAN
930 PM EDT MON OCT 24 2016

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM EDT
TUESDAY...

* TEMPERATURES...LOW TEMPERATURES EARLY TUESDAY MORNING WILL BE IN
  THE MID 30S.

* IMPACTS...SENSITIVE PLANTS LEFT OUTDOORS AND UNPROTECTED MAY BE
  DAMAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PROTECT FROST SENSITIVE PLANTS BY BRINGING THEN INDOORS OR
COVERING THEM WITH LAYERS OF NEWSPAPERS OR BLANKETS. THOSE WITH
AGRICULTURAL INTERESTS ARE ADVISED TO PROTECT TENDER VEGETATION.

&&

$$

HATZOS
078 
WWUS71 KILN 250759
NPWILN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON OH
359 AM EDT TUE OCT 25 2016

OHZ026-034-035-043>046-052-054>056-064-065-073-074-251300-
/O.CON.KILN.FR.Y.0007.000000T0000Z-161025T1300Z/
HARDIN-MERCER-AUGLAIZE-SHELBY-LOGAN-UNION OH-DELAWARE-CHAMPAIGN-
MADISON-FRANKLIN OH-LICKING-PICKAWAY-FAIRFIELD-ROSS-HOCKING-
INCLUDING THE CITIES OF...KENTON...ADA...CELINA...COLDWATER...
WAPAKONETA...ST. MARYS...SIDNEY...BELLEFONTAINE...MARYSVILLE...
DELAWARE...URBANA...LONDON...WEST JEFFERSON...PLAIN CITY...
COLUMBUS...NEWARK...CIRCLEVILLE...LANCASTER...PICKERINGTON...
CHILLICOTHE...LOGAN
359 AM EDT TUE OCT 25 2016

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

* TEMPERATURES...LOWS IN THE MID TO UPPER 30S. 

* IMPACTS...SENSITIVE PLANTS LEFT OUTDOORS AND UNPROTECTED MAY 
  BE DAMAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PROTECT FROST SENSITIVE PLANTS BY BRINGING THEN INDOORS OR
COVERING THEM WITH LAYERS OF NEWSPAPERS OR BLANKETS. 

&&

$$
390 
WWUS71 KILN 251258
NPWILN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON OH
858 AM EDT TUE OCT 25 2016

OHZ026-034-035-043>046-052-054>056-064-065-073-074-251400-
/O.EXP.KILN.FR.Y.0007.000000T0000Z-161025T1300Z/
HARDIN-MERCER-AUGLAIZE-SHELBY-LOGAN-UNION OH-DELAWARE-CHAMPAIGN-
MADISON-FRANKLIN OH-LICKING-PICKAWAY-FAIRFIELD-ROSS-HOCKING-
INCLUDING THE CITIES OF...KENTON...ADA...CELINA...COLDWATER...
WAPAKONETA...ST. MARYS...SIDNEY...BELLEFONTAINE...MARYSVILLE...
DELAWARE...URBANA...LONDON...WEST JEFFERSON...PLAIN CITY...
COLUMBUS...NEWARK...CIRCLEVILLE...LANCASTER...PICKERINGTON...
CHILLICOTHE...LOGAN
858 AM EDT TUE OCT 25 2016

...FROST ADVISORY WILL EXPIRE AT 9 AM EDT THIS MORNING...

TEMPERATURES WILL RISE INTO THE 40S THROUGH 10 AM. THEREFORE...THE
FROST ADVISORY WILL BE ALLOWED TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this frost advisory went out at Oct 24, 1:18 PM EDT, 8 minutes earlier.

Area forecast discussion, Oct 24, 1:18 PM EDT, 8 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
118 PM EDT Mon Oct 24 2016

.SYNOPSIS...
A dry pattern is expected today into Wednesday as high pressure
builds from the northwest. A potent low pressure system tracking
across the Great Lakes will bring the likelihood for showers and
maybe a thunderstorm Wednesday night into Thursday.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
24.12Z KILN sounding showed the airmass we'll be in today in the
wake of the strong cold front which has shifted east of the area.
Deep dry air above the boundary layer /below normal PWAT per
sounding climo/ will favorably mix to the surface on cold
advection this afternoon under plenty of sunshine. Going forecast
was on track and only cosmetic adjustments to sky cover and temps
/allowing for a little cooler air mainly southern half of the
forecast area/. Raised wind gusts a little as well in favored
terrain areas as north/northeast winds will be a little gusty
through peak heating.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY NIGHT/...
High pressure will settle down over the region tonight in nw flow
aloft. Skies should be mostly clear and winds will be light. A few
cirrus might try to filter in towards sunrise in the w. The good
radiational cooling conditions should allow temperatures to fall
in the upper 30s for much over the region. Some of the normal cold
spots could drop down into the mid 30s. Nrn KY counties could
stay in in the lower 40s. Expect some frost development tonight.
Will hold off on any advisory as it should be patchy except for
the colder locations.

Clouds will be on the increase Tuesday as isentropic lift brings
high clouds into the region. Highs Tuesday will be limited by the
cool start and by the increasing cloud cover, so kept them in the
mid 50s to lower 60s.

Tuesday night will remain dry as H5 ridge reaches the Ohio Valley.
Mid and high clouds will continue to thicken as the isentropic
lift increases.

Fast moving H5 s/w will swing out of the plains and into the
lower Ohio Valley Wednesday. The consensus of the models is for
the region to stay dry Wednesday, so delayed the pcpn chances
until Wednesday Night. Highs on Wednesday will see a large range
across the region. Extreme sw portions of nrn KY could make the
upper 60s, with srn Oh and se IN making the mid 60s. Meanwhile
across West Central Ohio and Central Ohio temperatures will stay
in the upper 50s.

Low pressure system and cdfnt push through the region Wednesday
night. Went with likely pops across the n, but kept chance pops
for the extreme srn counties. Instability is marginal across the
area with this system. Did add slight chance of thunder to the nw
counties for the first few hours of Wednesday night.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
Precipitation to end from west to east Thursday with highs from
the upper 50s north to the middle 60s south.

Surface high pressure to build in at the end of the week, offering a
return to dry weather conditions.  Highs to range from the upper 50s
north to the mid 60s south.

Next surface low to approach the area later Saturday. Model solns
showing differences in strength and timing. Have held off any
precipitation until late Saturday night. On warm side of this system
and back side of retreating surface high pressure expect
temperatures to be a few degree above normal. Saturdays highs to
range from the lower 60s far north to the upper 60s south. Will
spread pops across the entire FA Saturday when the low and
associated front is expected to impact the area. Have opted to go
with more progressive solution ending precipitation Sunday but if the
system is slower then pops will be required.

&&

.AVIATION /17Z MONDAY THROUGH FRIDAY/...
Light-moderate nwly breezes in the wake of the cold front will
continue across the TAF sites through about 22Z before the
boundary layer begins to stabilize with the onset of nocturnal
cooling. Diurnally enhanced cumulus field /most prevalent in
central Ohio near CMH/LCK/ is VFR in nature with cigs generally
lifting to about 4500 ft by the end of the afternoon. Should see
rapid clearing for most sites by sunset as high pressure builds
in. Backing flow already in the mid-levels later tonight will
spill some sct/bkn 120-150kft clouds across the sites around
sunrise and through the day on Tuesday. Winds to decrease quickly
tonight and could go calm many locations later tonight before
picking back up out of the east or northeast Tuesday morning.

Did include a few hours of IFR fog at LUK later tonight...focused
mainly on the sunrise hours. Given the antecedent dry boundary
layer...expect this to be a purely advective event off the Little
Miami River on NE flow and late in the night...and should be
shallow/brief in nature. Considered not including it at all - but
signal in fcst soundings and pattern climo for LUK is rather good.

OUTLOOK...MVFR ceilings and visibilities are possible from
Wednesday night through Thursday afternoon.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.

&&

SYNOPSIS...Coniglio/Sites
NEAR TERM...Binau
SHORT TERM...Sites
LONG TERM...AR
AVIATION...Binau
Hazardous weather outlook, Oct 24, 5:06 AM EDT, 8 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
506 AM EDT MON OCT 24 2016

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ077-078-250915-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HAMILTON-CLERMONT-
506 AM EDT MON OCT 24 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY AND SOUTHWEST OHIO.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ026-034-035-042>046-051>056-060>065-070>074-079>082-088-250915-
HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-
CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-
FAYETTE OH-PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-
BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
506 AM EDT MON OCT 24 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL OHIO...SOUTHWEST OHIO
AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PATCHY FROST WILL BE POSSIBLE EARLY TUESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Frost Advisories in Ohio, 2016Every frost advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.